Hail, Sedgwick
- When
- June 5, 5:45 PM CST
- Where
- Sedgwick County, 0.69 mi S of Goddard
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.660, -97.580
Social media picture of quarter size hail in Goddard. Relayed via KWCH TV.
An isolated severe storm produced a severe wind gust over south central Kansas on June 5th, 2019.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
An isolated severe storm produced a severe wind gust over south central Kansas on June 5th, 2019.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 5, 4:56 PM CST, 49 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 556 PM CDT Wed Jun 5 2019 .MESOSCALE DISCUSSION... Issued at 552 PM CDT Wed Jun 5 2019 Combo of good MLCAPE and slow upper flow will result in more summer-like pulse storms through sunset. So far storms have generally been short lived and appears entrainment and lack of deep shear are evident in trends so far. Satellite showing cumulus field from roughly Iola to Wellington, with a northward expansion to the surface boundary/convergence zone just south of a KEWK-P28 line. Expect storms to perculate in this area through sunset. Given DCAPE, a couple of microbursts are probable, with 40-50 miles per hour winds possible. A stray severe microburst cannot be ruled out. With the slow storm movement, isolated flooding is also a threat, but given size of storms, spatial coverage would be small. -Howerton && .SHORT TERM...(Tonight through Saturday night) Issued at 256 PM CDT Wed Jun 5 2019 Mid/upper level low over New Mexico will move eastward across the southern Plains late tonight through Thursday. The forecast area will be situated within the northern portion of the pin-wheeling low circulation characterized by rather weak flow. Diurnal heating should result in moderate to perhaps strong instability with little to no cap. While there should be a few early morning showers and storms around, expect a diurnal uptick in coverage by midday through the late afternoon. Environment will be conducive to pulse-type storms with slow, perhaps chaotic movement with main risk localized heavy rainfall and gusty down-burst winds. Shower/isolated storm chances will linger into Thursday night and mainly east of the turnpike on Friday, as the low moves eastward into Arkansas. Saturday looks like a dry and seasonably warm day with central Kansas situated in a relative col at mid-levels between the departing low, northern Rockies trof, and ridges over the Great Lakes and Rio Grande/Mexico. The aforementioned northern Rockies upper trof will move eastward across the northern Plains Saturday night with the associated surface cold front and storms chances moving into central Kansas. Darmofal .LONG TERM...(Sunday through Wednesday) Issued at 256 PM CDT Wed Jun 5 2019 The upper trof will continue to move eastward across the Upper Midwest on Sunday and deepen over the Great Lakes into Monday as the main upper low/vortex deepens over Nunavut in north central Canada. Much cooler air will advect south across the area in the wake of the associated cold front later Sunday into early Monday. Additional shortwaves will drop southeast in the developing northwest flow with another upper trof amplifying across the Upper Midwest/Mississippi Vally by mid-week. Overall, temperatures will average below climo thru mid-week with a reinforcing front and modest precip chances late Tuesday into early Wednesday. KED && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1226 PM CDT Wed Jun 5 2019 High clouds will stream across the region with VFR conditions expected today. Meanwhile a few storms could develop over the region later this afternoon and evening. The showers and storms will become more numerous during the late morning/afternoon hours on Thursday, as a upper level system moves eastward across the region. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 81 64 82 / 40 60 30 20 Hutchinson 65 81 63 82 / 40 60 30 10 Newton 65 81 63 80 / 40 60 30 20 ElDorado 65 81 64 80 / 40 60 40 20 Winfield-KWLD 65 80 64 81 / 50 70 50 20 Russell 63 82 61 83 / 40 60 20 10 Great Bend 63 81 61 82 / 40 60 20 0 Salina 66 84 63 83 / 40 60 20 10 McPherson 65 82 63 82 / 40 60 30 10 Coffeyville 67 82 66 82 / 40 60 60 30 Chanute 66 82 65 81 / 40 60 50 30 Iola 66 82 65 81 / 40 60 50 30 Parsons-KPPF 67 82 66 82 / 40 60 60 30 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...PJH SHORT TERM...KED LONG TERM...KED AVIATION...CDJ
Hazardous Weather Outlook National Weather Service Wichita KS 345 PM CDT Wed Jun 5 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 345 PM CDT Wed Jun 5 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Widely scattered thunderstorms are possible. Storms this evening could contain small hail, wind gusts to 55 mph and locally heavy downpours. Water levels remain high on area rivers and creeks, though have dropped below flood stage for now. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous thunderstorms are expected on Thursday. Some of these storms in the afternoon could contain locally heavy rainfall and gusty outflow winds to 55 mph. Chances for thunderstorms will linger on Friday for locations mainly east of the Kansas turnpike. A locally strong storm is possible across southeast Kansas. Periodic chances for thunderstorms will be possible, mainly west of the Kansas turnpike, Saturday night through Tuesday. While severe storms are not anticipated, a few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Special Weather Statement
National Weather Service Wichita KS
630 PM CDT Wed Jun 5 2019
KSZ092-093-060000-
Cowley KS-Sumner KS-
630 PM CDT Wed Jun 5 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northwestern Cowley County in south central Kansas...
Northeastern Sumner County in south central Kansas...
* Until 700 PM CDT.
* At 628 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall near Udall...
moving north at 5 mph.
wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Mulvane, Belle Plaine, Oxford, Udall and Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3727 9724 3740 9731 3747 9728 3747 9691
3728 9702
TIME...MOT...LOC 2329Z 193DEG 6KT 3734 9716
HOWERTONSpecial Weather Statement National Weather Service Wichita KS 639 PM CDT Wed Jun 5 2019 KSZ083-060015- Sedgwick KS- 639 PM CDT Wed Jun 5 2019 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Sedgwick County in south central Kansas... * Until 715 PM CDT. * At 636 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over West Wichita, or near Goddard. this storm was nearly stationary. wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Wichita, Haysville, Park City, Valley Center, Goddard, Maize, Colwich, Downtown Wichita, Andale, West Wichita, Eisenhower National Airport, South Wichita, Lake Afton and Oaklawn. PRECAUTIONARY/PREPAREDNESS ACTIONS... The storms are not expected to become severe. && LAT...LON 3754 9730 3753 9766 3782 9767 3783 9730 TIME...MOT...LOC 2338Z 210DEG 3KT 3769 9749 HOWERTON
The Wichita radar (KICT), 12 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
1 hail, 1 flood. Local standard time, as filed.
Social media picture of quarter size hail in Goddard. Relayed via KWCH TV.
Emergency manager reported water over county roads to the west of Hamilton. Roads were impassible.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840220, 840222.